Related Experiment Video
Updated: Sep 29, 2025

Acupoint Application Combined with Acupressure as an Adjunctive Therapy for Chemotherapy-Induced Nausea and Vomiting
Published on: June 21, 2024
Severe hyponatraemia in two patients with breast cancer caused by low-dose cyclophosphamide and precipitated by
Shefali Parikh1, Laura Pettit2, Huzeifa AbdelGadir2
1Oncology, Royal Shrewsbury Hospitals NHS Trust, Shrewsbury, UK shefalipp90@gmail.com.
Abstract:
Two postmenopausal women with breast cancer developed acute confusion and seizures, less than 24 hours after the first cycle of neoadjuvant chemotherapy with fluorouracil, epirubicin and low-dose cyclophosphamide. They were found to have severe, life-threatening hyponatraemia with sodium levels of 113 and 115 mEq/L, respectively. Both women made a full recovery within 24 hours of admission with slow correction of sodium levels. Following investigational workup, the most likely diagnosis was cyclophosphamide-associated syndrome of inappropriate antidiuretic hormone secretion (SIADH). Aprepitant - a commonly used antiemetic and moderate cytochromeP450 3A4 inhibitor was identified as the precipitating factor. Aprepitant was discontinued and both women were successfully re-challenged with full dose cyclophosphamide in an outpatient setting with no subsequent adverse events. This is a typical case of a rare cause of a common medical problem. A systematic approach to diagnosis and treatment of hyponatraemia in an oncology patient requires awareness of toxicities of systemic anticancer agents.
More Related Videos
07:38Induction of Nephrotic Syndrome in Mice by Retrobulbar Injection of Doxorubicin and Prevention of Volume Retention by Sustained Release Aprotinin
Published on: May 6, 2018
19:44Enhancement of Apoptotic and Autophagic Induction by a Novel Synthetic C-1 Analogue of 7-deoxypancratistatin in Human Breast Adenocarcinoma and Neuroblastoma Cells with Tamoxifen
Published on: May 30, 2012
Related Concept Videos
Chemotherapy-Induced Nausea and Vomiting: Neurokinin-1 Receptor Antagonists
Chemotherapy-Induced Nausea and Vomiting: 5-HT3 Receptor Antagonists
Chemotherapy-Induced Nausea and Vomiting: Dopamine Receptor Antagonists
Phenothiazines, such as prochlorperazine...
Chemotherapy-Induced Nausea and Vomiting: Cannabinoids
Two synthetic agonists of THC,...
Disorders of the Female Reproductive System
Targeted Cancer Therapies
There are several types of targeted therapies against...